[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1989

Retin-A and Wax Epilation

Author Affiliations

Department of Dermatology New York Medical College Valhalla, NY 10595

Mt Sinai School of Medicine 1 Gustave L. Levy PI New York, NY 10029

Arch Dermatol. 1989;125(12):1717. doi:10.1001/archderm.1989.01670240119035
Abstract

To the Editor.—  This letter describes the occurrence of erosions at sites of wax epilation on the face in areas being treated with topical tretinoin (Retin-A) in two patients.

Report of Cases.—Case 1.—  A 27-year-old woman with type II skin, mild comedonal acne, and mild to moderate photodamage was treated with Retin-A cream (0.05% ) every third night. One month later, she had a "facial" and wax epilation of her eyebrows. The patient denied the presence of any erythema or irritation in the area prior to epilation. She had had both procedures performed multiple times in the past without problems, and was using no other topical medications at the time. On this occasion removal of the wax resulted in shiny, moist, fiery red, confluent erosions of the skin around both eyebrows, with marked periorbital edema. The wounds were treated with a topical antibiotic ointment and both areas healed without

First Page Preview View Large
First page PDF preview
First page PDF preview
×